Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 9, 2008, 3:23 AM PST for Siskiyou County, California. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2008, 3:23 AM PST (11:23 UTC)
- In effect from
- Jan 9, 2008, 4:00 PM PST
- Expired
- Jan 10, 2008, 3:40 AM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 8:20 PM PST | HEAVY SNOW 1 | N Mount Shasta, CA | 1 INCH NEW SINCE 2130 PST |
| Jan 9, 8:20 PM PST | HEAVY SNOW 4 | N Dorris, CA | 4 INCHES NEW SINCE 4 PM...SNOWING STEADY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 091123 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 323 AM PST WED JAN 9 2008 CAZ081-ORZ025-091230- /O.CAN.KMFR.WS.A.0002.080110T0000Z-080110T1200Z/ CENTRAL SISKIYOU COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...YREKA...WEED...STEAMBOAT... TOKETEE FALLS 323 AM PST WED JAN 9 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WATCH. RISING SNOW LEVELS WILL KEEP SNOW AMOUNTS BELOW ADVISORY LEVELS TONIGHT. SNOW ACCUMULATION OF 1 TO 2 INCHES ABOVE 3000 FEET AND UP TO AN INCH ABOVE 2500 FEET CAN BE EXPECTED BY THURSDAY MORNING. $$ CAZ080-082-083-091930- /O.UPG.KMFR.WS.A.0002.080110T0000Z-080110T1200Z/ /O.NEW.KMFR.WS.W.0002.080110T0000Z-080110T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 323 AM PST WED JAN 9 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY ABOVE 3500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG STORM WILL ARRIVE THIS AFTERNOON WITH INCREASING RAIN AND SNOW OVER THE REGION. SNOW LEVELS SHOULD BE BETWEEN 3500 AND 4000 FEET EARLY ON WITH SNOW LEVELS RISING SLIGHTLY OVERNIGHT. 6 TO 10 INCHES OF NEW ACCUMULATION IS POSSIBLE WITH THIS STORM ABOVE 4000 FEET ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH...WITH 5 TO 8 INCHES ABOVE 3500 FEET. DURING PERIODS OF VERY HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP TO THE VALLEY FLOORS LOCALLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ027-091930- /O.NEW.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 323 AM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST THURSDAY. ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING RAIN AND SNOW OVER THE REGION. SNOW LEVELS SHOULD BE BETWEEN 3500 AND 4000. 6 TO 11 INCHES OF NEW ACCUMULATION IS POSSIBLE WITH THIS STORM ABOVE 4000 FEET BY LATE THURSDAY MORNING. THIS...ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 40 MPH WILL CAUSE BLOWING AND DRIFTING SNOW TO REDUCE VISIBILITIES TO BELOW A QUARTER OF A MILE AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ029-030-091930- /O.NEW.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 323 AM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST THURSDAY. ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING RAIN AND SNOW OVER THE REGION. 3 TO 5 INCHES OF NEW SNOW CAN BE EXPECTED BY LATE THURSDAY. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CAUSE DRIFTING OF SNOW AND POOR VISIBILITIES AT TIMES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SVEN
3 follow-up statements
000 WWUS46 KMFR 092221 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 221 PM PST WED JAN 9 2008 CAZ080-082-083-100630- /O.CON.KMFR.WS.W.0002.080110T0000Z-080110T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 221 PM PST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 3500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 3500 FEET. ANOTHER WINTER STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS NEAR 3000 FEET EARLY ON WILL RISE SLIGHTLY OVERNIGHT. 4 TO 8 INCHES OF NEW ACCUMULATION ARE EXPECTED WITH THIS STORM ABOVE 3500 FEET ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH. DURING PERIODS OF VERY HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP TO THE VALLEY FLOORS LOCALLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ028-100630- /O.EXA.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT 221 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM PST THURSDAY NORTH OF HIGHWAY 66... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST THURSDAY NORTH OF HIGHWAY 66. ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING RAIN AND SNOW OVER THE REGION TONIGHT. 4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED NORTH OF HIGHWAY 66 WITH SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING AND REDUCED VISIBILITY. IN THE SISKIYOUS INCLUDING SISKIYOU PASS...ACCUMULATIONS ARE ANTICIPATED TO BE ONLY 2 TO 4 INCHES TONIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ027-100630- /O.CON.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 221 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. ANOTHER STORM ARRIVING LATE THIS AFTERNOON WILL PRODUCE INCREASING RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS NEAR 3000 FEET EARLY ON SHOULD RISE SLIGHTLY OVERNIGHT. 4 TO 8 INCHES OF NEW ACCUMULATION IS EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH WITH HIGHER GUSTS WILL CAUSE AREAS OF BLOWING AND DRIFTING AND REDUCED VISIBILITIES TO BELOW A QUARTER OF A MILE AT TIMES. WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THURSDAY WITH ADDITIONAL ACCUMULATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ029-030-100630- /O.CON.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 221 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. ANOTHER STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING SNOW OVER THE REGION TONIGHT. 2 TO 5 INCHES OF NEW SNOW CAN BE EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED TO INCREASE IN AREAS TO 15 TO 25 MPH OVERNIGHT WITH HIGHER GUSTS CREATING BLOWING AND DRIFTING POOR VISIBILITY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ STAVISH
000 WWUS46 KMFR 100607 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1007 PM PST WED JAN 9 2008 CAZ080-082-083-101415- /O.CON.KMFR.WS.W.0002.000000T0000Z-080110T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 1007 PM PST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. ANOTHER WINTER STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS WILL BE NEAR 3000 FEET. 4 TO 8 INCHES OF NEW ACCUMULATION ARE EXPECTED WITH THIS STORM ABOVE 3500 FEET ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH. DURING PERIODS OF VERY HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP TO THE VALLEY FLOORS LOCALLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ORZ028-101400- /O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/ SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT 1007 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. ANOTHER STRONG STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION TONIGHT. 4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED NORTH OF HIGHWAY 66 WITH SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING AND REDUCED VISIBILITY. IN THE SISKIYOUS INCLUDING SISKIYOU PASS ACCUMULATIONS ARE ANTICIPATED TO BE ONLY 2 TO 4 INCHES TONIGHT. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ027-101400- /O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/ SOUTH CENTRAL OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK 1007 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. ANOTHER STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS WILL BE NEAR 3000 FEET. 4 TO 8 INCHES OF ACCUMULATION IS EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH WITH HIGHER GUSTS WILL CAUSE AREAS OF BLOWING AND DRIFTING AND REDUCED VISIBILITIES TO BELOW A QUARTER OF A MILE AT TIMES. WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THURSDAY WITH ADDITIONAL ACCUMULATION. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ ORZ029-030-101400- /O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 1007 PM PST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. ANOTHER STORM CONTINUES TO BRING SNOW OVER THE REGION TONIGHT. 2 TO 5 INCHES OF SNOW CAN BE EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED TO INCREASE IN AREAS TO 15 TO 25 MPH OVERNIGHT WITH HIGHER GUSTS CREATING BLOWING AND DRIFTING POOR VISIBILITY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS46 KMFR 101140 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PST THU JAN 10 2008 CAZ080-082-083-101245- /O.CAN.KMFR.WS.W.0002.000000T0000Z-080110T1800Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT 340 AM PST THU JAN 10 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WARNING. AFTER A 2 TO 3 HOUR BREAK...ANOTHER 1 TO 2 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED ABOVE 4500 FEET BY MID MORNING. $$ ORZ027>030-101245- /O.CAN.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 340 AM PST THU JAN 10 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. AFTER A 2 TO 3 HOUR BREAK...ANOTHER 1 TO 2 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED EAST OF THE CASCADES...WITH AN ADDITIONAL 2 TO 4 INCHES IN THE SISKIYOUS AND SOUTHERN CASCADES BY LATE MORNING. AN ADDITIONAL 3 TO 5 INCHES CAN BE EXPECTED IN THE NORTHERN CASCADES BY LATE MORNING AS WELL. $$ SVEN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 2:48 AM PST, 35 minutes earlier.
Area forecast discussion, Jan 9, 2:48 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PST WED JAN 9 2008
.DISCUSSION...MODELS REMAIN IN FAIRLY GOOD AGREEMENT OUT THROUGH
THE NEXT THREE DAYS. CORE OF 120KT JET MOVES INTO NORTHERN OREGON
TODAY AHEAD OF THE NEXT FRONT MOVING THROUGH OUR REGION TONIGHT.
ANOTHER TIGHTLY WOUND SYSTEM APPROACHES WITH A WARM FRONT BRINGING
MORE STRATIFORM PRECIP TO THE COAST THIS AFTERNOON...AND SPREADING
INLAND OVER THE CASCADES SHORTLY AFTER SUNSET. THE GFS AND NAM ARE
IN GOOD AGREEMENT WITH BL WINDS OF 50 TO 55 KT AT THE COAST AND
850MB WINDS OF 60-65KT FROM THE SW HINTING AT A COASTAL BARRIER
JET BRINGING WINDS UP TO HIGH WIND WARNING AT THE COAST THIS
EVENING AND TONIGHT. JET INTENSIFIES TO 150KT AS IT BEGINS TO
MOVE SOUTH AGAIN TONIGHT AND WITH STRONG BL FLOW FEEDING IN
MOISTURE FROM THE SOUTH AND STRONG PERPENDICULAR FLOW AT 700 MB
WILL PROVIDE BROAD OROGRAPHIC LIFT OVER THE ENTIRE WEST SIDE AS
WELL AS NORTHERN CALIFORNIA. HOWEVER...WITH THE AREA IN LESS
FAVORABLE RIGHT EXIT REGION AND BL-850MB FLOW STILL WRINGING OUT
THE BEST PRECIP SOUTH OF THE CASCADES HAVE NOT GONE QUITE AS
BULLISH AS THE NAM12 IS INDICATING...BUT RATHER A HIGH BLEND OF
GFS AND NAM12 QPF FOR THE CASCADES...WITH THE SISKIYOUS AND MOUNT
SHASTA ARE BEING PRIME FOR BOTH. ZONAL FLOW SLOWLY TRANSITIONS TO
NORTHWEST ZONAL FLOW AND THEN FINALLY A FLAT RIDGE BY SUNDAY WITH
EACH SUBSEQUENT FRONT COMING THROUGH WEAKER AND WEAKER THROUGH
SATURDAY.
&&
.AVIATION...MOSTLY VFR CONDITIONS WITH SOME LOCAL MVFR CONDITIONS
WILL SEE AREAS OF VALLEY FOG AND MVFR TO IFR CONDITIONS BRIEFLY
THIS MORNING. MORE WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS
MOVE INLAND TONIGHT WITH HIGHER ELEVATIONS OF THE SISKIYOUS AND
CASCADES TOTALLY SOCKED IN WITH HEAVY SNOW.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM
PST THURSDAY FOR ORZ027-ORZ029-ORZ030.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
FOR ORZ021-ORZ022.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
THURSDAY FOR .
CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
THURSDAY FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
SVENHazardous weather outlook, Jan 8, 4:45 PM PST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 445 PM PST TUE JAN 8 2008 ORZ021-022-100045- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING. SEE STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ027-100045- SOUTH CENTRAL OREGON CASCADES- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST TUESDAY. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ025-100045- EASTERN DOUGLAS COUNTY FOOTHILLS- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A HEAVY SNOW WARNING IS IN EFFECT UNTIL 7 PM PST TUESDAY FOR ELEVATIONS ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ082-100045- SOUTH CENTRAL SISKIYOU COUNTY- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 3500 FEET. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ081-083-100045- CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST TUESDAY FOR ELEVATIONS ABOVE 3500 FEET. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ029>031-100045- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 445 PM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST TUESDAY. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:16 AM PST | Wind Advisory | MFR | Siskiyou | 17 hr |
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.